MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROV 4F DL MAX 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROV 4F DL MAX 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S1274108D
Medical Device Problem Codes Material Deformation (2976); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of 2694204 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the introducer sheared when attempting to access the skin.A new introducer was used with no issues.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged microintroducer is confirmed; however, the exact cause is unknown.One 4.5 fr x 7 cm microintroducer was returned for evaluation.An initial visual observation showed use residue on the returned sample.The distal end of the sheath was observed to be split and damaged.Evidence of buckling was observed in the sheath approximately 2.5 cm proximal to its tip.The distal end of the dilator was observed to be slightly bent.A microscopic observation revealed a large split in the distal tip of the introducer sheath which was observed to also be plastically deformed in multiple locations around its circumference.The edge opposite the large split was observed to be folded inward and over itself and buckled at the base of the fold.While the root cause of the damage observed on the introducer sheath is unknown, possible causes include damage during handling or use.
 
Event or Problem Description
It was reported that the introducer sheared when attempting to access the skin.A new introducer was used with no issues.Additional info: was there any patient harm reported? yes may have led to increase bleeding at the site.

Brand Name
DOT PROV 4F DL MAX 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11720412
Report Number3006260740-2021-01531
Device Sequence Number4220423
Product Code LJS
UDI-Device Identifier00801741130366
UDI-Public(01)00801741130366
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS1274108D
Device Catalogue NumberS1274108D
Device Lot NumberREEW0876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age7 DA
Patient Weight3